Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 210, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 2, 2022, 7:01 PM EDT for Cobb County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2022, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 2, 2022, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:20 PM EDT | TSTM WND DMG | White Water Park, GA | TREE DOWN AT HAGOOD CIR NE AND ROSWELL ST NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WUUS52 KFFC 022301
SVRFFC
GAC067-022345-
/O.NEW.KFFC.SV.W.0210.220702T2301Z-220702T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
701 PM EDT Sat Jul 2 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Cobb County in north central Georgia...
* Until 745 PM EDT.
* At 701 PM EDT, a severe thunderstorm was located over White Water
Park, or near Marietta, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Marietta, Smyrna, Fair Oaks, Mount Bethel, White Water Park, Sandy
Plains and Dobbins Air Reserve Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3407 8452 3404 8441 3402 8440 3401 8440
3399 8438 3396 8439 3391 8445 3389 8444
3388 8445 3389 8459
TIME...MOT...LOC 2301Z 108DEG 2KT 3397 8447
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
346
WWUS52 KFFC 022335
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
735 PM EDT Sat Jul 2 2022
GAC067-022345-
/O.CON.KFFC.SV.W.0210.000000T0000Z-220702T2345Z/
Cobb GA-
735 PM EDT Sat Jul 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EAST CENTRAL COBB COUNTY...
At 735 PM EDT, a severe thunderstorm was located over White Water
Park, or near Marietta, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marietta, Smyrna, Fair Oaks, White Water Park and Dobbins Air Reserve
Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3400 8455 3395 8440 3391 8445 3389 8444
3388 8445 3389 8459
TIME...MOT...LOC 2335Z 108DEG 2KT 3398 8449
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:49 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 2, 3:49 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 349 PM EDT Sat Jul 2 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Sunday Night/... Current radar loop shows showers and isolated thunderstorms across North and Central GA with the ATL/AHN areas in he middle. There is a weak high pressure ridge which is keeping those areas dry for now but with us getting into the heating of the day that will break down soon. Moisture content remains high, with analyzed PWATs in the 1.5"-2" range this afternoon. This is expected to continue through the short term with moist air advection from the Gulf and Atlantic over the next few days. CAPE values are in the 1500 to 2000 J/Kg range with almost no shear across the region. This is very evident in the way these storms are growing rapidly vertically but are not moving very much. most storms should remain sub- severe, but the strongest cores will come down with some force, and we could see a few severe warnings go out as a result this afternoon/evening and again Sunday. 01 .LONG TERM /Monday through Saturday/... Not much change on the horizon as far as the long term forecast is concerned. Model guidance continues to depict little if any change with regards to the current upper level pattern and persistent tropical airmass for next week. The forecast area will be confined to the eastern periphery of a broad upper level ridge centered across the Central CONUS, with any large-scale forcing well to the north. Upper level riding is not expected to hinder the potential for convection each day. Expect diurnally-driven showers and storms most days primarily during the afternoon and evening hours. Residual outflow boundaries and any small-scale perturbations will be the primary focus for convective initiation. Certainly cannot rule out a few strong to severe storms, as seasonal temperatures and 70 deg dewpoints will contribute to moderate destabilization during the afternoon hours. Gusty winds, locally heavy rainfall, small hail, and frequent lightning will be the primary hazards. Expect seasonal temperatures through the long-term period. Highs will generally be in the upper 80s to low 90s, though, a slight warming trend will be possible by mid-week given the influence of the upper level ridge. Thiem/07 && .AVIATION... 18Z Update... Mostly VFR ceilings across the area but will see some MVFR ceilings and VSBYs in and around the developing SHRA/TSRA this afternoon/evening. Winds are mostly out of the W to NW in the 3-7kt range. Will see some variable winds in the 10-20kt range associated with the convective activity Today and Sunday afternoon. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 90 / 20 60 50 60 Atlanta 73 90 73 89 / 20 70 50 60 Blairsville 66 85 66 84 / 20 70 50 60 Cartersville 71 90 70 91 / 30 60 50 50 Columbus 73 89 73 92 / 30 70 50 50 Gainesville 72 90 72 88 / 20 70 50 60 Macon 72 92 72 94 / 20 60 50 60 Rome 72 90 72 93 / 30 60 50 50 Peachtree City 71 89 70 90 / 30 70 50 60 Vidalia 73 91 74 93 / 30 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Thiem AVIATION...01
Hazardous weather outlook, Jul 2, 9:08 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 908 AM EDT Sat Jul 2 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 908 AM EDT Sat Jul 2 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected today, with the greatest coverage in the afternoon and evening. A few storms could become strong to severe, with the primary threats being strong to damaging wind gusts, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible each day through Friday, mainly in the afternoon and evening. A few of the storms could be strong to severe, with the primary threats being strong to damaging wind gusts, small hail, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 2, 3:44 PM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Sat Jul 2 2022
GAZ003-022015-
Catoosa GA-
344 PM EDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of Catoosa County
through 415 PM EDT...
At 343 PM EDT, a strong thunderstorm was over Ringgold. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Ringgold, Fort Oglethorpe, Boynton, Graysville, Blue Spring and
Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3497 8498 3497 8500 3494 8500 3491 8501
3491 8502 3488 8501 3486 8503 3486 8506
3484 8506 3482 8513 3481 8515 3490 8527
3493 8527 3499 8521 3499 8500
TIME...MOT...LOC 1943Z 229DEG 4KT 3490 8514
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 2, 6:27 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EDT Sat Jul 2 2022
GAZ082-083-094-095-022300-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
627 PM EDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southeastern Bibb,
west central Twiggs, northeastern Peach and north central Houston
Counties through 700 PM EDT...
At 627 PM EDT, a strong thunderstorm was over Rutland, or near Macon,
moving south at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Warner Robins, Centerville, Byron, Robins Air Force Base,
Marion, Skipperton, Rutland, Elberta, Franklinton, Middle Georgia
Regional Airport and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3269 8375 3269 8372 3270 8374 3271 8375
3281 8376 3285 8355 3266 8343 3259 8374
TIME...MOT...LOC 2227Z 342DEG 6KT 3276 8363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:10 PM EDT | Special Weather Statement | FFC | Dodge, Telfair | 35 min |
| Jul 1, 8:27 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Hall, Jackson | 33 min |
| Jul 1, 8:57 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
| Jul 2, 3:44 PM EDT | Special Weather Statement | FFC | Catoosa | 31 min |
| Jul 2, 6:27 PM EDT | Special Weather Statement | FFC | Bibb | 33 min |
| Jul 2, 7:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.